MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE VIABAHN ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE VIABAHN ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number VBJR061502A
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2020 the patient was being treated for occlusive disease in the patients superficial femoral artery using gore® viabahn® endoprosthesis with propaten bioactive surface.It was reported the deployment line was pulled and only 25 percent of the device expanded.The physician stated the suspected cause of the device only partially deploying is unknown.The device was explanted from the patient.Another gore® viabahn® endoprosthesis was used to complete the procedure.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Corrected d1/2 brand name, product code, and common device name.
 
Additional Manufacturer Narrative
Additional manufacturer narrative: cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.Engineering evaluation task was performed and the results are: the endoprosthesis, part of the deployment line, deployment knob, and delivery catheter were returned.There was approximately 17 cm of deployment line attached to the endoprosthesis where deployment appears to had stopped.The line had two 8 cm single at the end of the deployment line which appeared to be tangled in a biological substance, see returned sample image 2.The delivery catheter was returned in two pieces and appeared to have been cut.The first piece included the hub and a part of the distal shaft, upon which the endoprosthesis was mounted, that was approximately 7 cm long.The other piece of the distal shaft had the endoprosthesis on it and measured approximately 6 cm long there was a kink in the distal shaft at the transition and the second piece of distal shaft was kinked in multiple locations.The endoprosthesis was partially expanded, approximately 2 cm was still constrained by the inner braided constraining line.The endoprosthesis was also damaged and had body delamination through the endoprosthesis.Deployment was able to continue with traction on the deployment line at the endoprosthesis.Engineering evaluation conclusion is inconclusive as it relates to the event description.The reported issue codes are representative of this event.Based on the device examination performed, no manufacturing anomalies were identified to which the event could be definitively attributed.

Brand Name
GORE VIABAHN ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10311832
Report Number2017233-2020-01045
Device Sequence Number1256758
Product Code NIP
UDI-Device Identifier00733132623747
UDI-Public00733132623747
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberVBJR061502A
Device Catalogue NumberVBJR061502A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/01/2020
Supplement Date Received by Manufacturer07/01/2020
12/18/2020
Initial Report FDA Received Date07/22/2020
Supplement Report FDA Received Date09/02/2020
12/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR